Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Taking insulin for diabetes, xet-25 for major depressive disorder. Alternative for xet-25?

User rating for this question
Answered by

Practicing since : 2003
Answered : 2189 Questions
Dear Doctor,
I took xet-25 tablets (morning and night ), bupron 150 ( morning and noon ) from XXXXXXX 16 2012 to feb 19 2013 as prescribed by my doctor.
Then after I stopped the medicine because I have no stock and I could not get it where i am now living.
Since 20 th feb 2013 to now i am in he'll.
Helplessness , ups and downs in my conscious, head ache, breathing trouble, sleepless nights, sleepy day times, stomach ache and upset, vomiting sense, indigestion , hands shivering etc. I hate my life.
At the same time I don't want to continue it. I am a diabetic taking insulin and duotrol ( glyburide and metformin hydrochloride ).
I want to recover slowly from this. Suggestions please.
Posted Fri, 22 Mar 2013 in Medicines and Side Effects
Answered by Dr. Jonas Sundarakumar 2 hours later

Can u please clarify the reason why you were started on these medication? And have you had any similar episodes in the past?

Dr. Jonas Sundarakumar
Above answer was peer-reviewed by
Follow-up: Taking insulin for diabetes, xet-25 for major depressive disorder. Alternative for xet-25? 18 minutes later
Dear Doctor,

Due to major depressive disorder with diabetes mellitus as per my doctor's report.

I was suffering from stress, anxiety,depression fear about my diabetes, future, alcoholism, so wife's anger on me etc.,

In the past also I took medicines for depression, stopped it after some months but the
Problem I faced not much like now. I did not have the details about the past prescriptions.

Only the prescription I attached as a jpg file.

I think I 've given all the details I 've in my memory.

Answered by Dr. Jonas Sundarakumar 10 hours later

Thanks for your clarifications.

From the analysis of your problems, you seem to be suffering from a depressive disorder (and anxiety symptoms very often co-exist with depression). The medication which you had been taking most recently are both anti-depressants. Xet CR (Paroxetine) is an SSRI anti-depressant and Bupron (Bupropion) is an NDRI anti-depressant. Bupropion, in addition to being an anti-depressant, is also used in the treatment of smoking addiction.

The prescription which you have attached also contains three other medication - Liofen XL (Baclofen), Ativan (Lorazepam) and Benfage Forte (Benfothiamine) - all of which are used in the treatment of alcohol dependence.

Now, the symptoms which you are currently experiencing i.e. after stopping the anti-depressant medication are most likely due to the withdrawal effects of the medication. If anti-depressants are abruptly stopped after taking them for a while, this can result in withdrawal symptoms like headache, sleep problems, nausea, vomiting, tremors, rebound anxiety and sometimes even rebound depression. Since you were on two anti-depressants and 300mg of Bupron was a high dose, this is the reason for the severe symptoms.

So, in this scenario, the best option would be to restart the medication. Even if a decision is made to stop the medication, this has to be done only after gradually reducing the dose over a period of 2 - 3 months.

I would also like to let you know that unfortunately, depression is a relapsing illness i.e. it can reccur again. You have mentioned in your past history that you have already suffered from multiple relapses.

If you are totally not in favour of taking any medication, then you can try psychological therapies. There are specific psychotherapies for depression, such as Cognitive Behavioural Therapy (CBT) which are found to be as effective as medication for mild to moderate depression.

Right now, if you are not able to get the same medication, then you can see a doctor and get some alternative medication which can help you tide over this phase. You can also take some over-the-counter medication like Pantoprazole for the stomach ache and gastric symptoms. I would also suggest that you drink plenty of fluids, take adequate rest and avoid physical and mental stress, as much as possible. And, it goes without saying, avoid alcohol and tobacco, as it can worsen your anxiety and depression.

Wish you all the best.

Dr. Jonas Sundarakumar
Consultant Psychiatrist
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor